On extreme quantile region estimation under heavy-tailed elliptical distributions

dc.contributorAalto-yliopistofi
dc.contributorAalto Universityen
dc.contributor.authorPere, Jaakkoen_US
dc.contributor.authorIlmonen, Pauliinaen_US
dc.contributor.authorViitasaari, Laurien_US
dc.contributor.departmentDepartment of Mathematics and Systems Analysisen
dc.contributor.departmentDepartment of Information and Service Managementen
dc.contributor.groupauthorStatistics and Mathematical Data Scienceen
dc.contributor.organizationDepartment of Mathematics and Systems Analysisen_US
dc.date.accessioned2024-04-10T11:29:13Z
dc.date.available2024-04-10T11:29:13Z
dc.date.issued2024-07en_US
dc.descriptionPublisher Copyright: © 2024 The Author(s)
dc.description.abstractConsider the estimation of an extreme quantile region corresponding to a very small probability. Estimation of extreme quantile regions is important but difficult since extreme regions contain only a few or no observations. In this article, we propose an affine equivariant extreme quantile region estimator for heavy-tailed elliptical distributions. The estimator is constructed by extending a well-known univariate extreme quantile estimator. Consistency of the estimator is proved under estimated location and scatter. The practicality of the developed estimator is illustrated with simulations and a real data example.en
dc.description.versionPeer revieweden
dc.format.extent20
dc.format.mimetypeapplication/pdfen_US
dc.identifier.citationPere, J, Ilmonen, P & Viitasaari, L 2024, ' On extreme quantile region estimation under heavy-tailed elliptical distributions ', Journal of Multivariate Analysis, vol. 202, 105314, pp. 1-20 . https://doi.org/10.1016/j.jmva.2024.105314en
dc.identifier.doi10.1016/j.jmva.2024.105314en_US
dc.identifier.issn0047-259X
dc.identifier.issn1095-7243
dc.identifier.otherPURE UUID: 05ffcec1-9ad1-4379-a0c6-6244daae2900en_US
dc.identifier.otherPURE ITEMURL: https://research.aalto.fi/en/publications/05ffcec1-9ad1-4379-a0c6-6244daae2900en_US
dc.identifier.otherPURE LINK: http://www.scopus.com/inward/record.url?scp=85188901738&partnerID=8YFLogxKen_US
dc.identifier.otherPURE FILEURL: https://research.aalto.fi/files/143347554/On_extreme_quantile_region_estimation_under_heavy-tailed_elliptical_distributions.pdfen_US
dc.identifier.urihttps://aaltodoc.aalto.fi/handle/123456789/127388
dc.identifier.urnURN:NBN:fi:aalto-202404103010
dc.language.isoenen
dc.publisherAcademic Press
dc.relation.ispartofseriesJournal of Multivariate Analysis
dc.relation.ispartofseriesVolume 202, pp. 1-20
dc.rightsopenAccessen
dc.subject.keywordElliptical distributionen_US
dc.subject.keywordExtreme quantile estimationen_US
dc.subject.keywordHeavy-tailed distributionen_US
dc.subject.keywordMultivariate quantileen_US
dc.titleOn extreme quantile region estimation under heavy-tailed elliptical distributionsen
dc.typeA1 Alkuperäisartikkeli tieteellisessä aikakauslehdessäfi
dc.type.versionpublishedVersion
Files